Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having erectile dysfunction after taking Roxithromycin for cold. Smoking addiction

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am 28 years age. I have been high on sex drive and have always performed normally. However, I got common cold 6 days back, and have not been able to get erection ever since. I have bee taking Roxithromycin. I generally used to get hard on very easily, but lately it is not coming at all. Do you think I need to get specialist tests done ? I am a smoker as well, and smoke 3 sticks a day.
Posted Tue, 8 May 2012 in Erectile Dysfunction
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

Common cold and Roxithromycin are unlikely to cause any erectile dysfunction but smoking has been associated with erectile dysfunction. Both smoking and erectile dysfunction have often been associated with plaque build-up in the arteries, called atherosclerosis. The plaque obstructs blood flow through vessels, causing a host of circulatory problems throughout the body, such as erectile dysfunction.

Since the symptoms have suddenly cropped up, stop smoking for some days and see if the symptoms improve. If the erectile dysfunction persists then other causes need to be ruled out which include psychological stress, alcohol, illicit drugs and medical conditions like diabetes, high blood pressure, heart or thyroid conditions, poor circulation, low testosterone, depression, spinal cord and neurological causes.

To exactly pinpoint a diagnosis you need to get a complete examination done from a urologist in that case.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor